MAUDE Adverse Event Report: STRYKER TRAUMA KIEL FEMORAL NAIL, A/R T2 FEMUR 9X300 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL FEMORAL NAIL, A/R T2 FEMUR 9X300 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 1825-0930S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/06/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon completion of the investigation any additional information will be reported in a supplemental report.
 
Event or Problem Description
The following was reported: nail fracture in the proximal area of the screw connection.
 
Additional Manufacturer Narrative
D4 - lot number corrected the reported event could be confirmed, since provided x-ray images show a broken nail.The device inspection revealed the following: the received nail is completely broken in the webs of the most distal of the proximal drill holes for the locking screws.Due to the nature of the returned device, a functional inspection was not possible.Dimensional inspection [with exception of the damaged areas] revealed the nail dimensions to be as defined per drawing.We received x-ray images which were forwarded to a medical expert for a statement [excerpts]: ¿the nail is so long that it comes into contact with the inserted hip tep.There is a fracture dehiscence of at least 2-3mm.Due to the static locking and the contact with the tep, no dynamization was possible and a consequent implant failure occurred at the weakest point of the nail.¿ based on investigation, the root cause was attributed to a user related issue.The failure was caused by ¿kissing implants¿, which was confirmed by a medical expert.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.As a collateral finding the label copy sheet revealed that the implant was manufactured in 2013 and thus, an implant was used where the shelf life [2018-06] was already exceeded for a longer time at the time of implantation [march 2021].It could not be excluded that this is a contributing factor as well.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.
 
Event or Problem Description

Brand Name
FEMORAL NAIL, A/R T2 FEMUR 9X300 MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
MDR Report Key11756515
Report Number0009610622-2021-00461
Device Sequence Number14229263
Product Code HSB
UDI-Device Identifier04546540199355
UDI-Public04546540199355
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K010801
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/30/2018
Device Model Number1825-0930S
Device Catalogue Number18250930S
Device Lot NumberK03B99E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2021
Initial Date Received by Manufacturer 04/07/2021
Supplement Date Received by Manufacturer07/20/2021
Initial Report FDA Received Date04/30/2021
Supplement Report FDA Received Date07/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR